FDA says product mislabeled, misleading

Nov 20, 2007

U.S. regulators seized about $2 million of potentially harmful eye products that contain a drug ingredient officials said could lead to decreased vision.

At the request of the U.S. Food and Drug Administration, federal marshals seized 12,682 tubes of Age Intervention Eyelash, a product that may, in some users, lead to decreased vision, the FDA said in a news release. Authorities said the seized tubes could have generated about $2 million in sales.

The FDA said it considered Age Intervention Eyelash an unapproved and improperly branded drug because Jan Marini Skin Research promoted the product to increase eyelash growth. The regulator said it also considered the product to be an adulterated cosmetic because it contains bimatoprost, an active ingredient in an FDA-approved drug used to treat elevated pressure inside the eye.

The FDA said patients taking the prescription drug may have an increased risk of optic nerve damage if they use Age Intervention Eyelash. Because it contains bimatoprost, Age Intervention Eyelash also may cause adverse effects in some people, including macular edema and uveitis.

The FDA recommended that consumers, dermatologists and estheticians discontinue using Age Intervention Eyelash and discard the product.

Copyright 2007 by United Press International

Explore further: Strategies can help docs lower their tax burden

add to favorites email to friend print save as pdf

Related Stories

Recommended for you

The human race evolved to be fair for selfish reasons

Sep 19, 2014

"Make sure you play fairly," often say parents to their kids. In fact, children do not need encouragement to be fair, it is a unique feature of human social life, which emerges in childhood. When given the o ...

Non-stop PET/CT scan provides accurate images

Sep 18, 2014

Siemens is improving PET/CT imaging and data quality while reducing radiation exposure. The Biograph mCT Flow PET/CT scanner is a new positron emission tomography/computed tomography (PET/CT) system that, ...

Experts: Chopin's heart shows signs of TB

Sep 17, 2014

The preserved heart of composer Frederic Chopin contains signs of tuberculosis and possibly some other lung disease, medical experts said Wednesday.

User comments : 0